Azithromycin (Azitromax) Spiked My Tinnitus — Should I Complete the Course?

Discussion in 'Support' started by UrbanBubblegum, Nov 23, 2019.

    1. UrbanBubblegum
      Bugridden

      UrbanBubblegum Member

      Tinnitus Since:
      02/2019
      Cause of Tinnitus:
      HP-bacteria treatments
      Hello,

      I already have tinnitus in my left ear. Yesterday my GP prescribed Azitromax 500 mg for three days.

      In recent weeks I have had pneumonia which I tried to treat with Amoxicillin and it mostly went away.

      Since I shortly after got a sinus infection, my GP prescribed Azitromax «to get me back on track».

      Unfortunately, my tinnitus has spiked through the roof shortly after the first pill, and I now hear a hissing sound also in my right ear.

      Do I complete the course with the last two pills or stop? Is my tinnitus going back to baseline? What to do and expect.

      Best regards,
      Desperate!
       
    2. Kriszti

      Kriszti Member

      Tinnitus Since:
      2016/2017/2019
      Cause of Tinnitus:
      Unknown
    3. AUTHOR
      AUTHOR
      UrbanBubblegum
      Bugridden

      UrbanBubblegum Member

      Tinnitus Since:
      02/2019
      Cause of Tinnitus:
      HP-bacteria treatments
      Hm, thanks:( Unfortunately, as I have already tried treating this infection with amoxicillin, my understanding is that I had to take Azitromax :( I’d rather live than die :cry:

      Do you recommend stopping Azitromax based on my post above? :(

      Also, I am allergic to tetracyclines (Doxycycline).
       
    4. Kriszti

      Kriszti Member

      Tinnitus Since:
      2016/2017/2019
      Cause of Tinnitus:
      Unknown
      I have no medical background whatsoever, so I would not dare to recommend anything. Maybe you should go to a specialist in order to get more understanding whether you can substitute azitromycin with other antibiotics. I know, it's the weekend, so probably even harder to get medical care, but try to reach your GP to inform them about the Azitromax worsening your tinnitus.
       
      • Like Like x 1
    5. AUTHOR
      AUTHOR
      UrbanBubblegum
      Bugridden

      UrbanBubblegum Member

      Tinnitus Since:
      02/2019
      Cause of Tinnitus:
      HP-bacteria treatments
      Yeah, thanks. I went to the ER and got Apocillin. My infection valuta are sky high. But Don’t want to risk any further damage to my ear with Azitromycin.
      Pray to God T will settle down:cry::(
       
      • Like Like x 1
    6. AUTHOR
      AUTHOR
      UrbanBubblegum
      Bugridden

      UrbanBubblegum Member

      Tinnitus Since:
      02/2019
      Cause of Tinnitus:
      HP-bacteria treatments
      Do you know if Apocillin is safe for ears?
       
    7. Kriszti

      Kriszti Member

      Tinnitus Since:
      2016/2017/2019
      Cause of Tinnitus:
      Unknown
      Probably no medication is 100% safe, but I haven't found Apocillin listed as ototoxic.

      If I remember correctly, @Bill Bauer uploaded an ototoxic brochure to the forum, but I don't know why I can't attach it here.
       
      • Like Like x 1
    8. FGG
      No Mood

      FGG Member Podcast Patron Benefactor Hall of Fame Advocate

      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      Multi-factorial
      Azithromycin is the cause of my tinnitus and hearing loss. I know it's reportedly rare but it does happen.

      Edit: Usually it's reversible. Some of us aren't as lucky. Don't believe any doctor who says it's not ototoxic. I can send you the literature if you want.
       
    9. DaveFromChicago

      DaveFromChicago Member Benefactor

      Tinnitus Since:
      01/2014
      Cause of Tinnitus:
      Headcold/Flu
      To FGG:
      In March I was prescribed Azithromycin for bronchitis and it spiked my tinnitus so severely that I did not think I could finish the 5 day course.
      It was so loud that it nearly blocked out most of the sound reception in my left ear.
      Thank God these symptoms were alleviated when I was finished, which indicates that they were in my case reversible.
      There are various entries on line that indicate this as a reported side effect of Azithromycin (and in my case another was sudden, explosive diarrhea).
      Believe me, I will never consider going on this again under any circumstances.
       
      • Agree Agree x 1
      • Funny Funny x 1
    10. FGG
      No Mood

      FGG Member Podcast Patron Benefactor Hall of Fame Advocate

      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      Multi-factorial
      The damage that drug can do to ears is unreal. It has completely destroyed music for me.

      I had my file updated so that I will never take another macrolide antibiotic again. In the meantime, hoping regeneration can help me and people like me, too.
       
    11. AUTHOR
      AUTHOR
      UrbanBubblegum
      Bugridden

      UrbanBubblegum Member

      Tinnitus Since:
      02/2019
      Cause of Tinnitus:
      HP-bacteria treatments
      Shit, I’m so sorry to hear this guys:(
      I have been sick for doc weeks now. First the flu, then pneumonia and now sinus infection. So, when I went to my GP I trusted Azitromycin would be fine (yeah, I know classic mistake) and I am exhausted from all the illnesses.

      Well, the first pill is history, so I’ll guess I just have to wait and see. It sucks. But I hope the Apocillin will cure this latest infection at least:notworthy::cry:
       
    12. FGG
      No Mood

      FGG Member Podcast Patron Benefactor Hall of Fame Advocate

      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      Multi-factorial
      The odds are in your favor on it being reversible.
       
      • Hug Hug x 1
    13. vttbx

      vttbx Member Benefactor

      Tinnitus Since:
      01/2001
      How long were you on azithromycin? What was your dosage? Thanks.
       
    14. FGG
      No Mood

      FGG Member Podcast Patron Benefactor Hall of Fame Advocate

      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      Multi-factorial
      A month at 1000mg every other day.
       
    15. DaveFromChicago

      DaveFromChicago Member Benefactor

      Tinnitus Since:
      01/2014
      Cause of Tinnitus:
      Headcold/Flu
      To FGG:

      As I said before, I was prescribed Azithromycin for bronchitis and it made my tinnitus in my left ear so loud (like the high pitched ripping sound of a jet engine) that I had difficulty hearing any other external sounds. And I had warned the Physician that I already had tinnitus. I will unconditionally never take it again.
       
      • Hug Hug x 1

Share This Page

Loading...